Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Overweight. Taking pristiq, stopped and now taking lamotrigine. Can duromine be taken to aid weight loss?

My husband has recently been weened off pristiq and instead is taking lamotrigine. He was on pristiq for 3 years and it was a horrible drug. It had so many side effects including weight gain . Now that he is off it he is over weight and wishes to know if he can take duromine to help with the weight loss but is unsure if it will affect him whilst taking lamotrigine. Is he able to take it without any side effects? Please help as ever since he started on the pristiq he has been a yoyo dieter but the tablets always caused him not to be able to shift the weight he wanted to get rid of.
Asked On : Tue, 10 Jul 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns and that your husband was recently switched from pristiq to lamictal. I am sorry to hear that he is also overweight. There are two ways to lose weight:

1. Eat right - and healthy. Which might mean that you need to consult a nutritionist.
2. Exercise regularly - 4 times a week for 30-40 min per session and it should include both cardio and weights.

Please use any other medication, especially if it is related to weight loss only with consultation from your psychiatrist or a specialist that can advise you about the particular medication. I hope you get yourself on the track to recovery and a healthy weight as soon as you can. I hope this helped.

Take care and have a lovely day!
Answered: Mon, 15 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor